Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Kansas City, MO

July 4, 2007Carroll County, Ray County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 4, 2007, 2:47 PM CDT for Carroll County, Ray County, Saline County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 2:47 PM CDT (19:47 UTC)
Expired
Jul 4, 2007, 3:30 PM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Carroll County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 041947
SVREAX
MOC033-177-195-042030-
/O.NEW.KEAX.SV.W.0065.070704T1947Z-070704T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
  EASTERN RAY COUNTY IN WEST CENTRAL MISSOURI
  NORTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI

* UNTIL 330 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO 9 MILES NORTHEAST
  OF RICHMOND...AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CARROLLTON BY 315 PM CDT.
  NORBORNE AND HARDIN BY 330 PM CDT.

THE TOWNS OF WAKENDA AND MIAMI ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3948 9338 3944 9400 3924 9382 3925 9312

$$

21
3 follow-up statements
000 
WWUS53 KEAX 042004
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT WED JUL 4 2007

MOC033-177-195-042030-
/O.CON.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/
SALINE MO-RAY MO-CARROLL MO-
304 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CARROLL...EASTERN RAY AND NORTHWESTERN SALINE COUNTIES UNTIL 330 PM
CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO HARDIN...
MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORBORNE BY 315 PM CDT.

THE TOWN OF WAKENDA IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL 
MISSOURI.

LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312

$$

21
000 
WWUS53 KEAX 042016
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT WED JUL 4 2007

MOC033-177-195-042030-
/O.CON.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/
SALINE MO-RAY MO-CARROLL MO-
316 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CARROLL...EASTERN RAY AND NORTHWESTERN SALINE COUNTIES UNTIL 330 PM
CDT...

AT 311 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE  
REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM CARROLLTON TO HARDIN...MOVING SOUTHEAST AT 10 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN RAY...NORTHWESTERN SALINE AND SOUTHERN CARROLL COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL 
MISSOURI.

LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312

$$

21
000 
WWUS53 KEAX 042028
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT WED JUL 4 2007

MOC033-177-195-042038-
/O.EXP.KEAX.SV.W.0065.000000T0000Z-070704T2030Z/
SALINE MO-RAY MO-CARROLL MO-
328 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL...EASTERN RAY
AND NORTHWESTERN SALINE COUNTIES WILL EXPIRE AT 330 PM CDT...

AT 326 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
WEDNESDAY EVENING FOR NORTHEASTERN KANSAS AND WESTERN AND CENTRAL 
MISSOURI.

LAT...LON 3948 9338 3941 9395 3924 9382 3925 9312

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:29 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 4, 12:29 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 PM CDT WED JUL 4 2007

..UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/ISSUED 625 AM CDT WED JUL 4 2007/

435 AM WED...
MAIN FORECAST CONCERN REMAINS THUNDERSTORM CHANCES FOR THE 4TH OF
JULY HOLIDAY.

EARLY THIS MORNING A WEAK COLD FRONT WAS PUSHING SOUTHEAST TOWARD
THE FORECAST AREA. AT 08Z...THE FRONT ROUGHLY STRETCHED ALONG A LINE
FROM OMAHA TO DES MOINES.  ISOLATED TO WIDELY SCATTERED CONVECTION
WAS CONFINED TO SOUTHERN IOWA IN ADVANCE OF THE FRONT. PREFERRED GFS
SOLUTION BRINGS THE BOUNDARY INTO THE FAR NORTHERN PORTIONS OF THE
FORECAST AREA DURING THE MID TO LATE MORNING TIME FRAME. NO REAL BIG
CHANGES TO THE GRIDS FOR THIS SYSTEM. STILL LOOKS LIKE A SCENARIO
WITH DECENT INSTABILITY DEVELOPING BY AFTERNOON WITH MINIMAL UPPER
SUPPORT...AND A WEAK SURFACE BOUNDARY.  WITH THIS IN MIND KEPT 30 TO
40 POPS TODAY...AS COVERAGE SHOULD BE QUITE SCATTERED IN NATURE.
WIDESPREAD SEVERE WEATHER STILL LOOKS MINIMAL...AS 0-6KM BULK SHEAR
WILL BE LESS THAN 20 KTS IN THE UNSTABLE AIRMASS AHEAD OF THE
FRONT.  MLCAPES DO GET UP TO 3000 J/KG FROM MIDDAY THROUGH AROUND 7
PM AS THE FRONT SLOWLY SAGS SOUTHWARD. THEREFORE THERE IS THE
POTENTIAL FOR SOME STRONG STORMS WITH ISOLATED WIND GUSTS
APPROACHING 40 TO 50 MPH.  IN ADDITION...PW VALUES WILL LIKELY BE
AROUND 1.5 INCHES...SO LOCATIONS UNDER THE SCATTERED STORMS COULD
RECEIVE A BRIEF SHOT OF LOCALLY HEAVY RAINFALL. IN THE PREVIOUS
AFD...THE EVENING SHIFT DID MENTION THE POTENTIAL OF AN INTERESTING
PATTERN SETTING UP TODAY FOR NON-MESO TORNADOES. STILL THINKING THIS
THREAT IS TOO LOW TO MENTION IN THE HWO. WHILE LOW LEVEL LAPSE RATES
WILL BE QUITE UNSTABLE...GFS SURFACE WINDS ARE BELOW 10 KTS ON
EITHER SIDE OF THE BOUNDARY TODAY WHICH WOULD REDUCE LOW-LEVEL
VORTICITY FIELDS.  HOWEVER...WILL BRIEF THE DAY SHIFT TO CLOSELY
MONITOR THE STRENGTH OF THE SURFACE WINDS TODAY IN THE EVENT THE
AFOREMENTIONED PATTERN BECOMES MORE FAVORABLE. FOR
TONIGHT...CONFINED LOW CHANCE POPS GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 44 CORRIDOR AS THIS REGION WILL HAVE THE BETTER
INSTABILITY FOR A FEW HOURS DURING THE EVENING.  KEPT SOME LIGHT
POPS ACROSS FAR SOUTHERN LOCATIONS EARLY THURSDAY AS THE DISSIPATING
FRONT WILL BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA.  FOR THE
REMAINDER OF THE WEEK...KEPT THE PREVIOUS DRY FORECAST GOING UNTIL
THE NEXT FRONT ENTERS THE PICTURE DURING THE MONDAY/TUESDAY
TIMEFRAME.  HOWEVER...A WEAK SECONDARY BOUNDARY IS PROGGED BY THE
GFS TO PUSH THROUGH THE AREA ON FRIDAY. MOS GUIDANCE HINTED AT SOME
SLIGHT POPS WITH THE SYSTEM ACROSS CENTRAL MISSOURI...BUT FOR NOW
DECIDED TO KEEP THE FORECAST DRY.

AS FOR TEMPERATURES...THERE DOESNT LOOK TO BE MUCH OF A COOL DOWN
WITH TODAYS FRONT. IR SATELLITE INDICATES THE BULK OF OVERNIGHT
CONVECTIVE DEBRIS WILL SPLIT THE FORECAST AREA.
THEREFORE...EXPECTING HIGHS TO REACH THE MIDDLE AND UPPER 80S.
THURSDAY AND FRIDAY SHOULD BE ABOUT THE SAME OR EVEN SLIGHTLY WARMER
THAN TODAY WITH UPPER 80S TO AROUND 90 EXPECTED.  WE COULD BE IN FOR
A BIG WARMUP FOR THE WEEKEND AS THE UPPER RIDGE ESTABLISHES ITSELF
ACROSS THE CENTRAL PLAINS AND 20+ DEG C 850MB TEMPERATURES
OVERSPREAD THE REGION. RIGHT NOW GRIDS HAVE HIGHS IN THE LOWER 90S
FOR THE UPCOMING WEEKEND...HOWEVER I WOULDNT BE SURPRISED IF SOME
LOCATIONS COULD HIT THE MIDDLE 90S BY SUNDAY.

SAW

&&

.AVIATION...

ACTIVITY BEGINNING TO DEVELOP NEAR MOBERLY AS OF 1230PM. SHOULD SEE
THIS ACTIVITY SLOWLY DEVELOP WESTWARD ALONG AND AHEAD OF THE COLD FRONT
WHICH IS SITUATED ACROSS NORTHERN MISSOURI THIS AFTERNOON. SEVERAL
OTHER BOUNDARIES SITUATED ACROSS THE AREA AND DIFFICULT TO ASSESS
EXACTLY WHERE THUNDERSTORMS WILL INITIATE. ATTM KEPT VCTS IN THE
TAFS UNTIL A BETTER HANDLE IS GAGED ON EXACT LOCATIONS OF SCATTERED
ACTIVITY. OTHERWISE...SHOULD SEE CONVECTION WEAKEN TOWARDS SUNSET AND
DISSIPATE SHORTLY THEREAFTER. EXPECT TO SEE SOME LIGHT HZ AGAIN
DEVELOP BY THE EARLY MORNING HOURS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 4, 12:41 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 PM CDT WED JUL 4 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1241 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON THE LOWER MISSOURI RIVER VALLEY WILL HAVE A
COUPLE OF FEATURES THAT WILL LIKELY FOCUS THUNDERSTORM DEVELOPMENT.
FIRST IS A COLD FRONT THAT EARLY THIS AFTERNOON WILL BE SITUATED FROM
JUST SOUTH OF KIRKSVILLE TO NORTH OF KANSAS CITY. THE MORE UNSTABLE
PORTION OF THIS FRONT WILL BE TOWARD THE KANSAS CITY AREA. A SECOND
FEATURE WILL BE AN OUTFLOW BOUNDARY THAT WILL BE LINED UP FROM NEAR
MOBERLY TO PAOLA. AS TEMPERATURES CLIMB INTO THE 86 TO 87 DEGREE
RANGE ALONG THESE BOUNDARIES...SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP EARLY THIS AFTERNOON WITH A GENERAL MOVEMENT TO THE
SOUTHEAST. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS AND ONE INCH HAIL. ALSO THE STRONGER STORMS MAY PRODUCE HEAVY
PRECIPITATION WITH LOCALLY AN INCH TO AN INCH AND A HALF OF
RAIN...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED.

THE STORMS WILL STILL BE POSSIBLE IN AREAS TO THE SOUTH OF A BOONVILLE
TO PAOLA LINE EARLY THIS EVENING...THEN DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL EXIST AGAIN ON MONDAY IN NORTHERN
MISSOURI...SPREADING FURTHER TO THE SOUTH MONDAY NIGHT AND
TUESDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. THE EXACT TIMING
AND STRENGTH OF THESE STORMS IS STILL UNCERTAIN. WATCH FOR LATER
STATEMENT IN REGARDS TO THIS THUNDERSTORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN AREAS FROM KANSAS
CITY TO MOBERLY...SOUTHWARD...AND THIS EVENING IN AREAS SOUTH OF A
PAOLA TO BOONVILLE LINE.

PC

In the hours before

Special weather statement, Jul 4, 2:29 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT WED JUL 4 2007

MOZ030-031-042000-
CARROLL-RAY-
229 PM CDT WED JUL 4 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN RAY AND SOUTHWESTERN CARROLL
COUNTIES UNTIL 300 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF COWGILL...OR 12 MILES NORTHEAST
OF RICHMOND...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  NORBORNE AND 6 MILES NORTHEAST OF HARDIN BY 300 PM CDT.

THE TOWNS OF RUSSELLVILLE AND STET ARE ALSO IN THE PATH OF THIS
STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:53 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray37 min
Jul 4, 4:42 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Ray6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.